Skip to content
Includes Expert Content
Can a BP drug cause Menopause ??
avatar
cupcakegirl posted:
I am 47, recently started taking Losartan for high BP. I have now missed my period and started having hourly "hot flashes", day and night. There is noooo chance of pregnancy. My last period was very painful and longer and heavier than normal. Is there any chance that this BP drug could bring on Peri/ Menopause ?? Anyone have any thoughts ?
Reply
 
avatar
Mary Jane Minkin, MD responded:
Dear Cupcakegirl,
I think it's unlikely that the losartan is leading to the hormonal changes; 47 is a reasonable time for women to start into perimenopause, so I think it is more coincidental than causative. Now one other possibility: estrogen can cause blood vessels to relax a bit; and as you are entering perimenopause, it may be that your blood pressure is going up secondary to the lowering of your body's estrogen level. But I think it's unlikely that the losartan is the culprit here.
Good luck,
Mary Jane


Featuring Experts

Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

Helpful Tips

Red Clover Blossoms
I have done research and have been using red clover blossom 2x daily(750 mg from most vitamin places). I no longer get get hot flashes. ... More
Was this Helpful?
1 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the North American Menopause Society website